Atkins - duh, forgot to ask my question




View Full Version : duh, forgot to ask my question


mytmom
11-06-2008, 10:50 AM
I'm rereading the Atkins book now but I'm only on about page 50. I am on a lot more meds that I was the last time I did Atkins. I take two antidepressents, an antianxiety, a sleep med, and I'm on allergy meds. Does anyoen know if this will effect my Atkins at all?

thanks!

Kelly


Suzanne 3FC
11-06-2008, 11:14 AM
I don't know if anyone can answer that question, but I would like to suggest that you speak to your doctor about following the Atkins diet if you haven't already. Studies have shown a strong connection between depression and very low carb diets, and it's not recommended that anyone prone to clinical depression follow this type of diet plan.

Like any other diet plan, there isn't a one size fits all solution. Atkins and similar plans work very well for some people, but they aren't for everyone. Please discuss this with your doctor. If she says the Atkins plan is fine for you to follow, then she will also know if the medications will have an effect on your weight loss as well. Some medications do make it a little more difficult to lose weight, but not impossible. Usually extra exercise makes up for a any changes to metabolism.

Good luck :)

Timlin
12-04-2008, 09:43 AM
I so agree with Suzanne. You require specialized advise on this one.


JerseyGyrl
12-04-2008, 10:28 AM
As Dr. Atkins writes in the book, medications certainly can & often do affect weight loss on his plan. My advice would be for you to discuss Atkins with your Dr. Most likely you will need to explain Atkins to him/her as most (certainly not all) Dr's are very misinformed when it comes to Atkins & to how it is correctly done.